• question-icon

    What causes swelling and pain in leg after bypass surgery?

default
Posted on Fri, 24 Apr 2015 in General Health
Question: sir my father XXXX age 64 he have 2011 december by pass surgery and he have one leg foot always swealing some times leg pain and he can walk everything but sugar levels will be high around 300 after breafast he is taking apidra insulin twise morning42 afternoon 32 lantus night time 50 units and tablets for sugar vingos 0.3 thrice gloconorm g2 once still sugar levels high previous occacision he is taking very lesser amount of insulin but he is taking this much of insulin his sugar not in control please help me sir

please help me out sugar levels and leg swaling
doctor
Answered by Dr. Arun 17 hours later
Brief Answer:
Insulin pump and gangrenous changes should be managed....

Detailed Answer:
Hello XXXXXXX

Thank you for asking direct query to me and selecting healthcare magic for health queries.

I read, understand and answering your query. I also reviewed the photographs provided by you.

All your provided drugs are good and should be continued under your doctors guidance. This drugs are meant to provide optimum blood glucose concentration, minimize leg swelling, lowering blood cholesterol, lowering blood clot formations and others.

Your father is having a long time diabetes. In long term diabetes insulin resistance develops in diabetics people. This is the reason why the insulin is not responding to the blood glucose levels.

Insulin pumps are the device which can be used in this condition. This will maintain the optimum glucose concentration. Insulin pumps are small computerized devices that deliver insulin in two ways

1. In a steady measured and continuous dose (the "basal" insulin)
2. As a surge ("bolus") dose, at your direction, around mealtime.

For leg swelling it seems to be two reason.

1. Your fathers probable disc prolapse which causes neurological and vascular changes which leads to the leg swelling associated with,
2. Diabetic neuropathy which causes altered sensation and makes the limb vulnerable to the injury and swelling.

By seeing the second photograph of the leg provided by you, I suspect that it is initial stage of gangrene, as there is blackening and atrophic changes of the skin and nail of the limb.

But it requires proper physical examination to confirm the changes. So in my advice you should get your fathers limb examined. If it is a gangrene than the management should be started at earliest to avoid serious consequences.

You can ask me further queries here,

Thank you,
Dr Arun Tank.

Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Arun 3 hours later
I need to admit my father in hospotal or else i will do these tests or enouph
doctor
Answered by Dr. Arun 18 hours later
Brief Answer:
Visit endocrinologist and general surgeon...

Detailed Answer:
Hi XXXXXXX

Thank you for asking query.

You can visit to the nearest endocrinologist. They will guide you about how to use insulin pumps. You can visit the general surgeon to get your foot examined.

You need to admit to their hospital premises for the training of how to use the pump. There after you can come back to the home.

I will be happy to answer your further concern. You can ask me here.

Thank you
Dr Arun Tank
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Arun

Infectious Diseases Specialist

Practicing since :2008

Answered : 2434 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Insulin resistance

doctor1 MD

43yo white female, dx: hashimotos thyroiditis, PCOD, anxiety,depression,panic attacks, agoraphobia,vitamin deficiencies ,high cholesterol, and...

doctor1 MD

hi, i had insulin resistance but through diet and exercise have taken 20cm off my belly and no longer have it. i have a full medical every year and...

doctor1 MD

hello. i am a 24 yr old female. i have asthma. For the past 6 years i experiance bouts of extreme fatigue, swollen chin and auxillary nodes,...

doctor1 MD

Hi, I am taking Duromine 40mg, and my urine is quite dark and odorous all day. I am drinking about 2 litres of water per day. I am not diabetic,...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time...

doctor1 MD

she is 3.4 years as of now, she developed some power in left eye. thus we had doubt if she develop Type 2 diabetes , when checked today post lunch...

doctor1 MD

hi I'm a 23 yr old female being treated for pcos . I'm taking prescribed metformin (2000mg/day) I'm currently trying to get pregnant and was...

Get personalised answers from verified doctor in minutes across 80+ specialties

155 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Arun
  • Q - What causes bleeding under skin after taking Depo-medrol injection?

  • Q - Is Suboxone when consumed detectable in a urine test?

  • Q - What does negative 6 weeks, 8 weeks, 10 weeks, antibody elisa test suggest?

  • Q - What causes chronic cough?

  • Q - Suggest treatment for dry cough

  • Q - What causes pain in scrotum?

  • Q - What causes fever, eye discomfort and body pains?

  • Q - Suggest treatment for blisters on labia

  • Q - Is herpes transmission possible after performing cunnulingus?

  • Q - What causes black spots in semen?

backtotop2